Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 181, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 19, 2018, 7:53 PM CDT for Adams County, Brown County, Pike County, Illinois. It was in force for 67 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2018, 7:53 PM CDT (00:53 UTC)
- Expired
- Jul 19, 2018, 9:00 PM CDT
- In force
- 67 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Adams County, IL, Brown County, IL, Pike County, IL
The radar
The Lincoln radar (KILX), 125 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 8:00 PM CDT | HAIL 1.5 | Camp Point, IL | |
| Jul 19, 8:01 PM CDT | HAIL 1 | Camp Point, IL | REPORT VIA TWITTER. |
| Jul 19, 9:03 PM CDT | HAIL 1.75 | Pittsfield, IL | VIA NWS CHAT. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 6:49 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 939 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1091 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.9
The text
As transmitted.
385
WUUS53 KLSX 200053
SVRLSX
ILC001-009-149-200200-
/O.NEW.KLSX.SV.W.0181.180720T0053Z-180720T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
753 PM CDT THU JUL 19 2018
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Eastern Pike County in west central Illinois...
Eastern Adams County in west central Illinois...
Brown County in west central Illinois...
* Until 900 PM CDT.
* At 753 PM CDT, a severe thunderstorm was located over Camp Point,
moving southeast at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Pittsfield, Quincy Regional Airport, Mount Sterling, Barry,
Griggsville, Camp Point, Clayton, Golden, Beverly, Buckhorn,
Kingston, Independence, Liberty, Versailles, Martinsburg,
Richfield, Perry, Baylis, Chambersburg and Coatsburg.
This includes Interstate 72 between exits 31 and 35.
This also includes Siloam Springs State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4019 9093 4017 9091 4011 9092 4011 9083
3988 9058 3986 9058 3983 9057 3979 9060
3976 9061 3971 9065 3960 9060 3947 9083
4000 9130
TIME...MOT...LOC 0053Z 317DEG 36KT 4002 9105
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
BSH3 follow-up statements
749
WWUS53 KLSX 200104
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
804 PM CDT THU JUL 19 2018
ILC001-009-149-200200-
/O.CON.KLSX.SV.W.0181.000000T0000Z-180720T0200Z/
Pike IL-Adams IL-Brown IL-
804 PM CDT THU JUL 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR EASTERN PIKE...EASTERN ADAMS AND BROWN COUNTIES IN WEST CENTRAL
ILLINOIS...
At 804 PM CDT, a severe thunderstorm was located near Buckhorn,
moving southeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Public.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Pittsfield, Quincy Regional Airport, Mount Sterling, Barry,
Griggsville, Camp Point, Clayton, Golden, Beverly, Buckhorn,
Kingston, Independence, Liberty, Versailles, Martinsburg, Richfield,
Perry, Baylis, Chambersburg and Coatsburg.
This also includes Siloam Springs State Park.
This includes Interstate 72 between exits 31 and 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4019 9093 4017 9091 4011 9092 4011 9083
3988 9058 3986 9058 3983 9057 3979 9060
3976 9061 3971 9065 3960 9060 3947 9083
4000 9130
TIME...MOT...LOC 0104Z 317DEG 36KT 3994 9095
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
BSH837
WWUS53 KLSX 200125
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
825 PM CDT THU JUL 19 2018
ILC001-009-149-200200-
/O.CON.KLSX.SV.W.0181.000000T0000Z-180720T0200Z/
Pike IL-Adams IL-Brown IL-
825 PM CDT THU JUL 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR EASTERN PIKE...SOUTHEASTERN ADAMS AND SOUTHWESTERN BROWN COUNTIES
IN WEST CENTRAL ILLINOIS...
At 825 PM CDT, a severe thunderstorm was located near Griggsville,
moving southeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Public.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Pittsfield, Barry, Griggsville, Beverly, Buckhorn, Kingston,
Independence, Versailles, Martinsburg, Richfield, Perry, Baylis,
Chambersburg, New Salem, Detroit, Florence, Time, Valley City, New
Hartford and Fishhook.
This also includes Siloam Springs State Park.
This includes Interstate 72 between exits 31 and 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3994 9087 3988 9058 3986 9058 3983 9057
3979 9060 3976 9061 3971 9065 3960 9060
3947 9083 3982 9114
TIME...MOT...LOC 0125Z 317DEG 36KT 3978 9076
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
BSH456
WWUS53 KLSX 200148
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
848 PM CDT THU JUL 19 2018
ILC001-009-200157-
/O.CAN.KLSX.SV.W.0181.000000T0000Z-180720T0200Z/
Adams IL-Brown IL-
848 PM CDT THU JUL 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAMS AND
SOUTHWESTERN BROWN COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
west central Illinois.
LAT...LON 3982 9075 3978 9060 3976 9061 3971 9065
3960 9060 3947 9083 3970 9102
TIME...MOT...LOC 0147Z 317DEG 36KT 3962 9056
$$
ILC149-200200-
/O.CON.KLSX.SV.W.0181.000000T0000Z-180720T0200Z/
Pike IL-
848 PM CDT THU JUL 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR EASTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS...
At 847 PM CDT, a severe thunderstorm was located near Winchester,
moving southeast at 40 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Public.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Pittsfield, Griggsville, Independence, Martinsburg, Perry, Baylis,
New Salem, Detroit, Florence, Time, Valley City and New Hartford.
This includes Interstate 72 between exits 31 and 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3982 9075 3978 9060 3976 9061 3971 9065
3960 9060 3947 9083 3970 9102
TIME...MOT...LOC 0147Z 317DEG 36KT 3962 9056
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
BSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 7:38 PM CDT, 15 minutes earlier.
Area forecast discussion, Jul 19, 7:38 PM CDT, 15 minutes before
Area Forecast Discussion...Updated National Weather Service Saint Louis MO 738 PM CDT Thu Jul 19 2018 .UPDATE... Issued at 732 PM CDT Thu Jul 19 2018 Severe thunderstorm watch 286 issued for portions of NE MO and WC/SW IL til 2 am. Large complex of storms moving southeast through this area this evening. Byrd && .SHORT TERM... (Through Late Friday Afternoon) Issued at 400 PM CDT Thu Jul 19 2018 Forecast challenges mainly deal with convective trends late this afternoon into this evening, overnight tonight and again Friday. The early morning thunderstorm complex that developed and spread through central/southeast Missouri this morning, effectively resulted in a relatively stable environment. Outflow from this complex then propagated west-southwest in the Kansas City area, where additional storms have been focused. The big question this afternoon has been whether a second round would develop and become organized over north-central Missouri. Trends have continued to favor western Missouri, generally along the outflow boundary from this morning's convection. Despite some afternoon cap erosion over northern Missouri, the relatively stable layer continues to hold and redevelopment has remained isolated and short-lived. The best support coincides with ongoing convection over western Missouri, where a thin corridor of ~3000 J/kg of MUCape extend north-to-south. Instability tails off to about 1000 J/kg toward the St. Louis area. Current thinking is that additional storm could still fire, but will likely be tamed by this stable pocket over central and east-central Missouri. Additional storms area more likely to redevelop in area that were not already contaminate by this morning's thunderstorms, which includes ongoing convection over eastern Kansas, western Missouri and near the Missouri/Iowa border, closer to the junction of the cold/warm frontal boundaries and just east of the 40-50kt jet streak. Guidance hints at a mid-upper drying taking place behind the upper level wave, pushing northwest to southeast over central Missouri into Friday morning. Eastward progress of the frontal boundary, along with the upper low and jet max should be enough to push most severe potential well into Illinois and over the OH/TN Valley Regions. Given the lesser likelihood of precip, temps were bumped up a couple of degrees with a gradual drop in humidity from east to west during the day Friday. Maples .LONG TERM... (Friday Night through Next Thursday) Issued at 400 PM CDT Thu Jul 19 2018 A longwave trough over parts of the central and eastern US will begin to deepen by Friday night. An attendant low over the Great Lakes on Friday night will move to the Ohio valley by Saturday morning, then over into the southeast US by Sunday afternoon. Showers and a few thunderstorms can be expected Saturday afternoon across west central and southwest IL, east of the Mississippi River on the backside of the vertically stacked low pressure system. Showers and a few thunderstorms are possible on Sunday over southwestern Illinois on the back side of the trough. The low over the Gulf coast will then become cut off from the deep long wave trough. North-northwest flow will continue over the forecast area from Friday night through Wednesday over the area. Cooler temperatures are expected over the area this weekend due to the north-northwest flow over the forecast area. The operational models continue to brings more showers and a few thunderstorms across southeast MO and southwest IL Tuesday afternoon as a cold front drops southeastward through our area with broad upper level troughing over the northern Plains and Great Lakes region. The cold is expect to move just south of the CWA on Wednesday with additional chances for isolated showers and thunderstorms again on Wednesday afternoon over southeast Missouri and southwestern Illinois. Temperature will be at seasonal values for late July over the area. Kelly && .AVIATION... (For the 00z TAFs through 00z Friday Evening) Issued at 735 PM CDT Thu Jul 19 2018 Complex of storms moving southeast to affect KUIN between 01z and 02z so added mention to taf. Otherwise, VFR conditions through forecast period for region. South winds to veer to the southwest then west to northwest as cold front moves through betweeen 14z and 19z Friday. SPECIFICS FOR KSTL: Complex of storms moving southeast to affect NE but remain north of STL. Otherwise, VFR conditions through forecast period for metro area. South winds to veer to the southwest around 12z Friday then west to northwest as cold front moves through by 19z Friday and become gusty. Northwest winds to diminish by 02z Saturday. Byrd && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jul 19, 4:15 PM CDT, 3 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 415 PM CDT Thu Jul 19 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201130- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 415 PM CDT Thu Jul 19 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Isolated to scattered severe thunderstorms are possible tonight, mainly through northeast Missouri into central Illinois. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated severe thunderstorms are possible across far southeast Missouri and southern Illinois on Friday. There will be a slight chance for thunderstorms Saturday afternoon and Sunday afternoon across central and southwest Illinois, in addition to Tuesday and Tuesday evening for southeast Missouri and southwest Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening and tonight. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. Maples
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:04 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 56 min |
| Jul 19, 7:26 PM CDT | Tornado Warning | LSX | Adams | 37 min |
| Jul 19, 7:56 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 64 min |
| Jul 19, 8:50 PM CDT | Special Weather Statement | LSX | Adams | 25 min |
| Jul 19, 8:54 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Pike | 66 min |
| Jul 19, 8:58 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 62 min |
| Jul 19, 9:18 PM CDT | Special Weather Statement | LSX | Adams | 27 min |
| Jul 19, 9:38 PM CDT | Severe Thunderstorm Warning | LSX | Greene, Jersey | 52 min |
| Jul 19, 9:41 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Pike | 49 min |
| Jul 19, 10:19 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey, Macoupin, Madison | 41 min |
| Jul 19, 10:59 PM CDT | Special Weather Statement | LSX | Macoupin, Madison | 46 min |
| Jul 19, 11:36 PM CDT | Special Weather Statement | LSX | Bond, Clinton, Fayette, Montgomery | 39 min |
| Jul 20, 12:11 AM CDT | Tornado Warning | LSX | Fayette, Marion | 34 min |
| Jul 20, 12:21 AM CDT | Severe Thunderstorm Warning | LSX | Clinton, Marion | 39 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.